# SDR 2008UALA01285

- Difficulty date: March 10, 2008
- Submitted: March 12, 2008
- Operation: Air carrier
- Aircraft: N128UA
- Make and model: Boeing 747422
- Aircraft serial: 30023
- Aircraft time: 32,502 hours, 3,955 cycles
- Engine: Pwa PW4056
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 81781
- Condition: Failed
- Location: Cabin Lights
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SLIGHT BURNING SMELL APPARENT IN CABIN DURING CLIMB BUT DISSIPATED AFTER A WHILE.  ELECTRICAL SMELL APPEARED IN AREA OF 3L A WHILE LATER AND SLOWLY INCREASED IN INTENSITY. UNABLE TO LOCATE SOURCE AND POWER TO GALLEYS AND ENTERTAINMENT SYSTEM REMOVED AS PRECAUTION.  REPLACED FAILED BALLAST ABOVE SEATS 41 HJK.
